Baylor > Mathematics > People > Faculty > Lance Littlejohn
Lance Littlejohn

Lance Littlejohn

Contact Information:
Department of Mathematics
Baylor University
One Bear Place #97328
Waco, TX 76798-7328

Office: Sid Richardson 316B
Link to office hours listings

Phone: (254) 710-3165

FAX: (254) 710-3569

Email: Lance_Littlejohn@baylor.edu

Curriculum Vita

Professor and Chair, Department of Mathematics

Education:
Ph.D., The Pennsylvania State University, 1981
M.A., University of Western Ontario, 1976
B.Sc., University of Western Ontario, 1975

Biography:
Dr. Littlejohn joined the Baylor faculty as the Chair of the Mathematics Department in January, 2007. Prior to coming to Baylor he taught at Utah State University (1983-2006) and the University of Texas at San Antonio (1981-1983). He obtained his B.Sc. and M.S. degrees in mathematics from the University of Western Ontario before earning his Ph.D. at Penn State University. He has traveled extensively throughout the world and, in particular, frequently to work with colleagues in various places in the United Kingdom, Spain, and Korea. His hobbies include listening to music, playing squash, and watching/listening to baseball games played by his favorite team, the Detroit Tigers.

Academic Interests and Research:
Dr. Littlejohn's research areas include orthogonal polynomials, inequalities, spectral theory of differential operators and special functions. When not working on research problems, he loves to study mathematics in other subjects (especially number theory) and to read popular books on mathematics and on various mathematicians.

Recent Selected Publications:

Glazman-Krein-Naimark Theory, Left-Definite Theory and the Square of the Legendre Polynomials Differential Operator (with Q. Wicks), J. Math. Anal. Appl., 444(2016), 1-24.

The Spectral Analysis of Three Families of Exceptional Laguerre Polynomials, (wtih C. Liaw, R. Milson, and J. Stewart), J. Approx. Theory 202(2016), 5-41.

On the Asymptotic Normality of the Legendre-Stirling Numbers of the Second Kind, (with W. Gawronski and T. Neuschel), European J. Combin. 49(2015), 218-231.

A Spectral Study of the Second-Order Exceptional X1-Jacobi Differential Expression and a Related Non-classical Jacobi Differential Expression, (with C. Liaw, J. Stewart, and Q. Wicks), J. Math. Anal. Appl. 422(2015), no. 1, 212-239.

Asymptotics of Stirling and Chebyshev-Stirling Numbers of the Second Kind, (with W. Gawronski and T. Neuschel), Stud. Appl. Math. 133(2014.)

Current Ph.D. Students:

Katie Elliott, Baylor University
Isaac Michael, Baylor University

Former Ph.D. Students:
Susan Loveland, Utah State University, 1990
Richard Wellman, Utah State University, 1995
Andrea Bruder, Baylor University, 2009
Davut Tuncer, Baylor University, 2009
Jessica Stewart, Baylor University, 2014
Quinn Wicks, Baylor University, 2015

Some Courses Taught at Baylor:

  • MTH 1321, MTH 1322 - Calculus I, II
  • MTH 2311 - Linear Algebra
  • MTH 3323 - Introduction to Real Analysis
  • MTH 3325 - Ordinary Differential Equations
  • MTH 3326 - Partial Diff Equations
  • MTH 6V23 - Functional Analysis
  • MTH 5323-24 - Real Analysis